MAUDE Adverse Event Report: DEPUY MITEK LLC US BIOKNOTLESS PLUS W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US BIOKNOTLESS PLUS W/OC; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 212726
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Udi: (b)(4).The expiration date is unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during an unknown procedure that the threaded portion of the inserted remained in the bioknotless plus w/ orthocord after insertion.There's no additional information at the time of the call.No patient consequences reported.Additional information provided by the affiliate reported the event occurred during a shoulder arthroscopy and the case was completed deciding the keep the anchor in the glenoid of the patient with the tip of the inserted still inside.It was reported the surgeon did not attempt to remove the inserter from the patient and there are no known adverse effects to patient.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: d10, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H10 additional narrative: additional information: d4: the expiration date was reported as unknown on the initial report and has been updated as 4/30/2022.: investigation summary:the device was received and inspected.Upon visual inspection, it was noticed that the distal tip was found to be broken off and the broken piece was not received.Hence the complaint can be confirmed for the broken tip.However, the complaint condition for the embedded device cannot be confirmed since the xray/image was not provided.Further observation reveals that the device was found to be bent at the distal portion.We cannot determine a definitive root cause.A possible root causes could be excessive force may have been applied during use.No structural anomalies were observed.A manufacturing record evaluation was performed for the finished device lot number (4l24157), and no non-conformances related to the reported complaint condition were identified.At this point, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Device history review: a manufacturing record evaluation was performed for the finished device lot number (4l24157), and no non-conformances related to the reported complaint condition were identified.

Brand Name
BIOKNOTLESS PLUS W/OC
Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9683924
Report Number1221934-2020-00512
Device Sequence Number502443
Product Code MAI
UDI-Device Identifier10886705002122
UDI-Public10886705002122
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number212726
Device Catalogue Number212726
Device Lot Number4L24517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer03/05/2020
03/23/2020
Initial Report FDA Received Date02/07/2020
Supplement Report FDA Received Date03/05/2020
03/24/2020
Patient Sequence Number1